MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-80D245
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The nail was removed and the patient was implanted with a new precice nail, without incident.The patient is continuing their lengthening treatment with precice, and no negative outcomes were reported.A dhr review revealed that there were no deviations from the manufacturing process, and that the device was released within specifications.
 
Event or Problem Description
A distributor reported that a patient's precice nail was removed after approximately one (1) month of implantation.The nail allegedly appeared to not be lengthening; however, the nail lengthened intra-operatively.

Brand Name
PRECICE® INTRAMEDULLARY LIMB LENGTHENING ROD
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key5660020
Report Number3006179046-2016-00014
Device Sequence Number308699
Product Code HSB
UDI-Device Identifier00812258020606
UDI-Public(01)00812258020606(17)20180228(10)A160226-12(11)20160302
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/01/2016
Device Model NumberP8.5-80D245
Device Lot NumberA160226-12-0AA
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/17/2016
Supplement Report FDA Received Date08/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age9 YR
Patient Weight45